MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; HUMIDIFIER, RESPIRATORY GAS, (DIRECT PATIENT INTERFACE)

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; HUMIDIFIER, RESPIRATORY GAS, (DIRECT PATIENT INTERFACE)
Model Number OJR418
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor in japan on behalf of a healthcare facility reported via a fisher & paykel healthcare (f&p) representative that the ojr418 optiflow junior 2 nasal cannula xl's tubing was detached from the cannula tube joint.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint device ojr418 optiflow junior 2 nasal cannula xl was received at fisher & paykel healthcare (f&p) in new zealand for investigation, where it was visually inspected.Our investigation is thus based on the evaluation of the subject device, the information provided by the customer and our knowledge of the product.Results: visual inspection of the returned cannula revealed that one of the tubes was detached from the cannula tube joint with the visible glue residue on surface of the detached tube end and inside the cannula tube joint.Conclusion: the cause of the reported malfunction is identified to be insufficient glue application during manufacturing.Fisher & paykel healthcare has completed the failure investigation for the identified root cause.As a result, corrective actions were implemented in may 2024 to avoid the insufficient glue application during manufacturing.The complaint device ojr418 optiflow junior 2 nasal cannula xl with lot# 2102473189 was manufactured on 11 jan 2023 which is prior to corrective action implementation.The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and pediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.Samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at time of production.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior nasal cannula.They also state the following: appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death.Do not wrap, insulate, stretch, or crush the tubing as this may impair the performance of this product or compromise safety (including potentially causing patient harm).Ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.
 
Event or Problem Description

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
HUMIDIFIER, RESPIRATORY GAS, (DIRECT PATIENT INTERFACE)
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20276225
Report Number9611451-2024-00675
Device Sequence Number15247545
Product Code BTT
UDI-Device Identifier09420012435972
UDI-Public(01)09420012435972(10)2102473189(11)230111(17)260111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model NumberOJR418
Device Catalogue NumberOJR418
Device Lot Number2102473189
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date09/22/2024
Supplement Report FDA Received Date10/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown